I was also diagnosed with Stage 2 triple positive cancer. I’ve been on Tamoxifen since August last year and finished my last Kadcyla infusion a few months ago.
Ive had various issues since last year (joint pain, bladder issues, dizziness etc) but they have all settled down eventually. I do have problems sleeping now and am often having hot flushes through the night whilst pre diagnosis I sleep like a baby.
Hi Kit kat
I am am triple positive and on my 5th cycle of Kadcycla, on tamoxifen for (milpharm) for 3 weeks. It is a raw deal as you have to have everything and a much longer chemotherapy treatment.
I still need more time for tamoxifen levels to build up so am having trouble sleeping but not to bad. I am 51 so was perimenopausal, so may be not such a shock for my body oestrogen levels were lower before.
I have done lots of research as I work full time and am worried about been able to do my job. 25% of women stop tamoxifen so your team should take it seriously. Things can really improve after a year as your body adjusts to lower oestrogen. Can you bear it for a year?
If you search on utube for low tamoxifen dose an Italian oncologist did some research to show 5mg is as effective as 20mg with less side effects. This was for DCIS and not invasive cancer so you could ask your oncology about reducing dose for a while.
Good luck hope you find a solution.
could you try a different brand of tamoxifen?? I tried 3 that I was really ill on and then I started on accord and no side effects at all....I’m now on letrozole and opted to have accord brand starlight away....it’s not as easy to tolerate as accord tamoxifen...but it’s ok...in the grand scheme of things....I’m 56 and am prepared to forgo some quality of life in the hope that I get to see my 3 grandchildren grow up....you are right ....have you got people you can talk it through with in order to make an informed choice....I hope things work out for you
I’m really struggling with both as the side effects are pretty horrendous (I’m 37yrs old with 3 small kids). I feel angry at my oncology team as they forget I’m a human being sometimes and expect me to suffer daily.
I had stage 2b triple + breast cancer last year so have had the full whack of treatment including 4 months of weekly chemo, surgery, radiotherapy & booster, alongside 3 weekly Kadcyla infusions (I’ve done 10 out of 14 rounds so far). I’ve now started Teva tamoxifen for the second time as I couldn’t stand the side effects. I’ve tried taking it at night but it’s messing up my sleep and giving me insomnia leaving me struggling the next day with my kids. I’ve split the dose as they’re 10mg tablets and did one in the am the other in the pm but I spent all day feel sick, headache, exhausted & really rough plus still not sleeping great. I’m not keen to add more toxic drugs to the mix like sleeping tablets etc.. as everything they give comes with a whole host of side effects.
I don’t know what to do. Most women don’t seem to have triple + cancer and are “lucky” they avoid an extra year of chemo by starting their tamoxifen after rads if they’re hormone + only. I can’t ask anyone about Kadcyla & tamoxifen taken together as no one knows much about it.
The BC nurses at my chemo centre are very matter of fact and the bottom line for them is no matter how crap you feel, tamoxifen is given for a reason - forgetting quality of life is important to most patients also!
If anyone can help or re-assure me that it gets better with time maybe I’ll stick with it, but right now I’m either tempted to finish Kadcyla early and not do the last 4 rounds or postpone tamoxifen until Nov when I finish chemo against my oncologists wishes.
I feel depressed that this is my life for the next however many years that I’m expected to put up with feeling so awful every single day. I’d rather live a shorter life than one filled with pain.